Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 18, 2011, 3:11 PM EDT for York County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2011, 3:11 PM EDT (19:11 UTC)
- Expired
- May 18, 2011, 4:00 PM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County York County, PA
The radar
The Sterling radar (KLWX), 132 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS51 KCTP 181911
SVRCTP
PAC133-182000-
/O.NEW.KCTP.SV.W.0067.110518T1911Z-110518T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT WED MAY 18 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR NORRISVILLE...MOVING NORTH
AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STEWARTSTOWN AND NEW FREEDOM AROUND 325 PM EDT...
SHREWSBURY AROUND 330 PM EDT...
GLEN ROCK AND BROGUE AROUND 335 PM EDT...
DALLASTOWN AND RED LION AROUND 350 PM EDT...
SPRY AROUND 355 PM EDT...
YORK AND STONYBROOK AROUND 400 PM EDT...
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 26.
THIS WILL ALSO IMPACT ROUTE 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4005 7695 4007 7667 4005 7658 4005 7654
3999 7649 3996 7649 3995 7647 3972 7635
3972 7671
TIME...MOT...LOC 1911Z 158DEG 19KT 3970 7656
$$
FORECASTER: RXR1 follow-up statement
387
WWUS51 KCTP 181937
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT WED MAY 18 2011
PAC133-182000-
/O.CON.KCTP.SV.W.0067.000000T0000Z-110518T2000Z/
YORK PA-
337 PM EDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL YORK COUNTY...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR STEWARTSTOWN...OR 7 MILES SOUTH OF RED LION...MOVING NORTH AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOGANVILLE AROUND 345 PM EDT...
DALLASTOWN AND JACOBUS AROUND 350 PM EDT...
SPRY AND NEW SALEM AROUND 355 PM EDT...
YORK AND STONYBROOK AROUND 400 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4005 7695 4007 7667 4006 7665 4006 7662
4005 7658 4005 7654 3999 7649 3971 7647
3972 7671
TIME...MOT...LOC 1937Z 158DEG 19KT 3983 7663
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:18 PM EDT, 53 minutes earlier.
Area forecast discussion, May 18, 2:18 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 218 PM EDT WED MAY 18 2011 .SYNOPSIS... A DEEP UPPER-LEVEL TROUGH OVER THE CENTRAL APPALACHIANS WILL MOVE VERY SLOWLY NORTHWARD INTO THE UPPER OHIO VALLEY ON THURSDAY BEFORE SHIFTING EASTWARD OVER PENNSYLVANIA AND OUT TO SEA BY SATURDAY. MODERATING TEMPERATURES AND A PERIOD OF MAINLY DRY WEATHER APPEAR IN STORE FOR THE WEEKEND AS AN UPPER LEVEL RIDGE BUILDS EASTWARD FROM THE MIDWEST. ABOVE NORMAL TEMPERATURES ARE POSSIBLE BY EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... NEXT SURGE OF SHOWERS NOW COVER SOUTHERN HALF OF CENTRAL PA. WEAKLY ROTATING CELLS WHICH INITIALLY FORMED OVER THE SOUTH CENTRAL MOUNTAINS AND LAURELS HAVE PUSHED INTO WEST CENTRAL PA THIS AFTERNOON INTO A HIGHER LAPSE RATE ENVIRONMENT. THINK THE MAIN SEVERE WEATHER THREAT ASSOCIATED WITH SEVERE WATCH #305 WILL REMAIN ALONG AND NEAR THE BOUNDARY/DRY SLOT EXTENDING FROM THE TIDEWATER REGION THROUGH NOVA AND INTO SOUTHWEST PA. THREAT WILL INCREASE THROUGH THE AFTERNOON AND PEAK THIS EVENING AS THIS FEATURE REACHES THE MASON DIXON LINE. HOWEVER...ROGUE CELLS SUCH AS A RECENT ONE IN THE NORTHWEST PHILLY SUBURBS CAN ROTATE STRONGLY AND WILL NEED TO WATCH FOR ADDITIONAL ISOLATED CELLS AWAY FROM THE LARGE SCALE BOUNDARY. THE ENVIRONMENT WILL CONTINUE TO SUPPORT BANDS OF NWWD MOVG/TRAINING HEAVY SHOWERS AND ISOLD TSTMS CAPABLE OF VERY EFFICIENT RNFL PRODUCTION. BASIN AVG QPF AMTS OVER THE 12-24 HR PERIOD RANGE FROM 0.75 TO 1 INCH ACRS THE ERN 1/3 OF THE CWA...WITH GENERALLY LESSER BETWEEN 0.25 TO 0.50" AMTS FARTHER N/W. HOWEVER THE PERSISTENT BANDED TROPICAL- LIKE NATURE TO THE SHOWERS WILL LIKELY RESULT IN ISOLD POINT AMTS POTENTIALLY MUCH HIER IN SOME AREAS. THERE IS A SLGT RISK OF EXCEEDING FFG OVR THE SE 1/2 OF THE AREA. ANY FLOODING WOULD BE MORE FLASHY IN NATURE...OWING TO INTENSE SHORT DURATION RNFL. LARGER RIVER FLOODING IS GENERALLY NOT A CONCERN...BUT QUICKER RESPONDING STREAMS AND TRIBS COULD BE SUSCEPTIBLE TO VERY SHARP RISES AND MAY EXCEED BANKFULL. THE CONVECTIVE SCENARIO IS ALSO SIMILAR TO PRIOR DAYS WITH ENHANCED SOUTH-SOUTHEASTERLY SHEAR PROFILES ON THE ERN PERIPHERY OF THE UPPER LOW. WITH GREATER SFC HEATING EXPECTED TO CONTRIBUTE TO MODEST INSTABILITY...ANTICIPATE A FEW MORE STRONGER/MORE SUSTAINED STORMS APPROACHING SEVERE LEVELS. && .SHORT TERM /THURSDAY/... THE STUBBORN CUTOFF LOW WILL MOVE ACRS CENTRAL PA ON THUR BEFORE SHIFTING TO THE NEW ENGLAND COAST BY THE END OF THE PERIOD. COOL AIR ALOFT WILL PROMOTE STEEP LAPSE RATES AND SCT TO NMRS DIURNALLY DRIVEN SHOWERS AND TSTMS. SFC RIDGE WILL BEGIN TO BUILD INTO THE AREA LATE FRI NGT WHICH SHOULD SPELL AN END TO THE PCPN FROM WEST TO EAST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... SLOWLY DIGGING /AND SLIGHTLY RETROGRADING/ TROUGHING ACROSS EASTERN AND CENTRAL CANADA SHOULD ESCORT THE ERN CLOSED LOW OUT TO SEA EARLY IN THE PERIOD. AN AMPLIFIED UPPER RIDGE SHOULD FOLLOW BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK ACCOMPANIED BY WARMER TEMPERATURES. THE RIDGE FLATTENS THROUGH MIDWEEK AS SW FLOW DEVELOPS AHEAD OF WAVE PUSHING EWD FROM THE PLAINS STATES. BY LATE IN THE PERIOD...ABOVE NORMAL TEMPERATURES ARE POSSIBLE WITH BERMUDA HIGH SETTING OVR THE WRN ATLC. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A NEARLY STATIONARY LOW PRESSURE SYSTEM OVER VA WILL KEEP A DEEP EAST TO SOUTHEAST FLOW OF MOIST AIR OFF THE WESTERN ATLANTIC...PRODUCING POOR FLYING CONDS ACROSS MOST OF CENTRAL PA FOR AT LEAST ANOTHER DAY OR TWO. IFR/MVFR CONDS NOW AT ALL TAF SITES WILL CONTINUE OVER NIGHT AS MORE RAIN SHOWERS MOVE NORTHWEST ACROSS THE REGION. EXPECT A BRIEF BREAK IN THE SHOWERS WED AFTN...WHICH MAY LEAD TO SOME TEMPORARY IMPROVEMENTS TO VFR CONDITIONS FOR A TIME. THEN EXPECT CONDITIONS TO GO BACK TO MVFR AND IFR AFTER SUNSET WED NIGHT. OUTLOOK... THU-FRI...SCT PM TSRA POSSIBLE. SAT AND SUN...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ033>036-056>059- 063>066. && SYNOPSIS...STEINBUGL NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...DEVOIR/STEINBUGL LONG TERM...STEINBUGL AVIATION...GARTNER
Hazardous weather outlook, May 18, 12:57 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1257 PM EDT WED MAY 18 2011 PAZ058-191700- SCHUYLKILL- 1257 PM EDT WED MAY 18 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-037-041-042-045-046-049>053-191700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 1257 PM EDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. BANDS OF MODERATE SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL OVER A RELATIVELY SHORT DURATION. THIS COULD LEAD TO AREAS OF MINOR FLOODING. IN ADDITION...A FEW THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>026-191700- CAMBRIA-BLAIR-HUNTINGDON- 1257 PM EDT WED MAY 18 2011 ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017>019-027-028-191700- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA- 1257 PM EDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-063>065-191700- SOMERSET-BEDFORD-FULTON-FRANKLIN-CUMBERLAND-ADAMS-YORK- 1257 PM EDT WED MAY 18 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ056-057-059-066-191700- PERRY-DAUPHIN-LEBANON-LANCASTER- 1257 PM EDT WED MAY 18 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...A FEW THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 18, 11:51 AM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 AM EDT WED MAY 18 2011
PAZ033-034-181615-
BEDFORD PA-SOMERSET PA-
1151 AM EDT WED MAY 18 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
WESTERN BEDFORD COUNTIES...
AT 1146 AM EDT...A STRONG THUNDERSTORM WAS NEAR RAINSBURG...MOVING
NORTHWEST AT 30 MPH.
BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS
STORM. WEAK ROTATION WAS ALSO NOTED WITH THIS CELL. THIS STORM WILL
BE NEAR MANNS CHOICE AROUND NOON... SCHELLSBURG AROUND 1210 PM AND
NEW PARIS AROUND 1220 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 131
AND 142.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.
LAT...LON 3982 7858 4016 7893 4025 7872 4024 7866
3987 7849
FORECASTER: DEVOIRSpecial weather statement, May 18, 12:00 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1200 PM EDT WED MAY 18 2011 PAZ034-035-181630- BEDFORD PA-FULTON PA- 1200 PM EDT WED MAY 18 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEDFORD AND SOUTHWESTERN FULTON COUNTIES... AT 1155 AM EDT...A STRONG THUNDERSTORM WAS NEAR HANCOCK...MOVING NORTH AT 25 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS ALSO NOTED WITH THIS CELL. THIS STORM WILL BE NEAR BARNES GAP AROUND 1210 PM...LOCUST GROVE AROUND 1220 PM AND CLEARVILLE AROUND 1230 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 162...I-70 BETWEEN MILE MARKERS 147 AND 170. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522. LAT...LON 3994 7850 4002 7824 3972 7818 3972 7832 FORECASTER: DEVOIR
Special weather statement, May 18, 12:14 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT WED MAY 18 2011
PAZ033-181645-
SOMERSET PA-
1214 PM EDT WED MAY 18 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SOMERSET COUNTY...
AT 1209 PM EDT...A STRONG THUNDERSTORM WAS NEAR FROSTBURG...MOVING
NORTHWEST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS
ALSO NOTED WITH THIS CELL. THIS STORM WILL BE NEAR SALISBURY AROUND
1230 PM...MEYERSDALE AROUND 1240 PM AND GARRETT AROUND 1250 PM.
THIS WILL IMPACT ROUTE 219.
LAT...LON 3972 7900 3972 7912 3983 7928 3997 7905
3972 7891 3972 7892 3971 7899
FORECASTER: DEVOIRSpecial weather statement, May 18, 2:51 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 251 PM EDT WED MAY 18 2011 PAZ065-181945- YORK PA- 251 PM EDT WED MAY 18 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY... AT 249 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF NORRISVILLE...MOVING NORTHWEST AT 20 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR NEW FREEDOM AROUND 330 PM...SHREWSBURY AROUND 340 PM AND GLEN ROCK AROUND 350 PM. THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 19. THIS WILL ALSO IMPACT ROUTE 30. LAT...LON 3987 7695 4001 7665 3972 7648 3971 7681 FORECASTER: DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:17 PM EDT | Tornado Warning | CTP | Franklin, Fulton | 28 min |
| May 17, 8:45 PM EDT | Tornado Warning | CTP | Franklin, Fulton | 45 min |
| May 17, 9:30 PM EDT | Special Weather Statement | CTP | Bedford | 30 min |
| May 18, 2:25 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| May 18, 5:13 AM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| May 18, 11:51 AM EDT | Special Weather Statement | CTP | Bedford | 24 min |
| May 18, 12:00 PM EDT | Special Weather Statement | CTP | Fulton | 30 min |
| May 18, 12:14 PM EDT | Special Weather Statement | CTP | Somerset | 31 min |
| May 18, 2:51 PM EDT | Special Weather Statement | CTP | York | 54 min |
| May 18, 4:00 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| May 18, 4:11 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
| May 18, 4:20 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, York | 3 hr |
| May 18, 4:23 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 67 min |
| May 18, 4:31 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Perry, York | 4 hr |
| May 18, 4:47 PM EDT | Special Weather Statement | CTP | Dauphin | 43 min |
| May 18, 5:11 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 64 min |
| May 18, 5:20 PM EDT | Areal Flood Advisory | CTP | Centre, Juniata, Mifflin, Snyder, Union | 3 hr |
| May 18, 5:52 PM EDT | Flash Flood Warning | CTP | Centre, Clearfield, Clinton, Juniata, Mifflin, Snyder and 1 more | 3 hr |
| May 18, 6:31 PM EDT | Flash Flood Warning | CTP | Dauphin, Northumberland, Snyder | 3 hr |
| May 18, 6:32 PM EDT | Special Weather Statement | CTP | Dauphin, Snyder, Union | 43 min |
| May 18, 6:52 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Snyder, Union | 38 min |
| May 18, 7:47 PM EDT | Areal Flood Advisory | CTP | Cameron, Clearfield, Clinton, Elk, McKean, Potter and 1 more | 3 hr |
| May 18, 7:57 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming, Snyder, Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.